MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-120-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat a lesion in the right superficial femoral artery (sfa).The sfa was prepped and ballooned with 1.25 micro diamondback oas and a bard drug coated balloon.After post angiograms of the treatment were taken of the vessel the physician decided the stent the proximal take off the sfa.A 5.50x120mm supera self expanding stent system (ses) was advanced over the 0.014 viperwire to the proximal sfa and deployment initiated.Carefully deploying the stent the physician noticed that the stent was going to land past the desired landing point in the sfa.The stent was deployed past the proximal sfa and extended into the common femoral artery, jailing off the profunda artery.At this point there was still stent left to be deployed.The physician decided to pull out the stent therefore the system was walked out over the wire into the sheath.Under fluoroscopy the stent system with the partially deployed stent was coming out; however it was noted the distal tapered tip of the stent was separated and stuck in the distal segment of the 6fr.X 45cm sheath.The physician then proceeded to walk the sheath with the distal tip and partially deployed stent in it out of the patient anatomy over the guide wire.The procedure was completed using a non-abbott stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device (stent returned deployed).The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during device removal inadvertent interaction with the introducer sheath resulted in the reported difficult to remove.Manipulation of the compromised device ultimately resulted in the reported tip material separation/noted tip/ tip lumen/ tip jacket separations; thus resulting in the reported activation failure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24129489
Report Number2024168-2026-00328
Device Sequence Number12126498
Product Code NIP
UDI-Device Identifier08717648226144
UDI-Public(01)08717648226144(17)270630(10)5073061
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-55-120-120-P6
Device Catalogue NumberS-55-120-120-P6
Device Lot Number5073061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Initial Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 VIPERWIRE; 6FR. X 45CM SHEATH
Patient Age64 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityHispanic